How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr L Simmon Your Own Question
Dr L Simmon
Dr L Simmon, Dog Veterinarian
Category: Dog
Satisfied Customers: 6025
Experience:  Veterinarian MVB MRCVS
103237793
Type Your Dog Question Here...
Dr L Simmon is online now

My doy has taken ibuprofen but i dont knoe how many, Cross

Customer Question

My doy has taken ibuprofen but i dont knoe how many
JA: What type of animal are we talking about?
Customer: Cross between a german shepherd and something else
JA: I'll do all I can to help. Can you tell me a little more about the Shepherd's situation? How long has this been a concern?
Customer: For the last hour or so I was in bed and went to take her out to the toilet and found yhe box of tablets on the floor
JA: When did she last see a vet?
Customer: Cant remember
JA: And what's the Shepherd's name and age?
Customer: Her is name jess and she is nearly 3
JA: Is there anything else the Vet should know?
Customer: She pooed since and been a small bit sick, she looks so dopey
Submitted: 5 days ago.
Category: Dog
Customer: replied 5 days ago.
She seems her normal self again
Expert:  Dr L Simmon replied 5 days ago.

Hello, you are through to Dr Linda, a UK based vet.

I'm sorry to hear Jess has done this an understand your concern.

This is potentially life threatening and time is of the essence here.

What is the maximum amount she has eaten?

Customer: replied 5 days ago.
Honestly am not sure
Expert:  Dr L Simmon replied 5 days ago.

The toxic dose is 50mg/kg.

So if she weighs e.g. 20kg, this would mean we would worry if she has eaten 1000mg, or 2 x 500mg tablets.

If there is any chance she has eaten this or more, she needs urgent vet care to induce vomiting and supportive care.

Toxicity can lead to gut ulceration, kidney disease and even death.

It is better to prevent signs than to treat them so it is not advised to wait until signs start to show, which can take hours.

Expert:  Dr L Simmon replied 4 days ago.

Hi there, how is Jess getting on?

Expert:  Dr L Simmon replied 4 days ago.

I do hope all is well with Jess.

Please feel free to continue the conversation if you have more questions.

Take care,

Linda